Texas, 2019

Wildfire in Texas, February 25, 2019

February 25, 2019 · NWS AMA · 1 event in 1 county or zone

The 152 West Complex Wildfire began about three miles west northwest of Skellytown Texas in Carson County at approximately 1632CST. The wildfire consumed four hundred and nine acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The 152 West Complex Wildfire began about three miles west northwest of Skellytown Texas in Carson County at approximately 1632CST. The wildfire consumed four hundred and nine acres. There was a report that 1 home was threatened by the wildfire but was saved, however there were no reports of any injuries or fatalities. The wildfire was brought under control around 1945 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 25, 3:41 PM CST, 51 minutes earlier.

Area forecast discussion, Feb 25, 3:41 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
341 PM CST Mon Feb 25 2019

.DISCUSSION...
Upper level pattern will generally remain zonal through much of this
forecast, which should keep any organized systems to our north. But,
there will be a lot going on near the surface through this forecast.

Tonight, a cold front will move south across the region.  Some light
freezing drizzle and fog will be possible across the Oklahoma
Panhandle and the northern Texas Panhandle after midnight into at
least Tuesday morning.  The cold front will try to retreat back
northeast during the afternoon, so that the southwest Texas Panhandle
warms into the upper 60s and lower 70s with downslope southwesterly
winds. Places in the northeast may not make it out of the 30s,
especially if the low clouds do not break.  This cold front may have
a little extra kick to it with the snowpack region being so close to
us and therefore, the air mass will not have much time to modify as
it moves into our area.  Have generally followed the coldest
guidance in areas where we think the cold air will hold in tough
through the day.  This forecast will be very tricky with the exact
placement and movement of the front.

A stronger surge of cold air should move south across the Panhandles
early Wednesday morning and the entire area should be in the cold
air for the day.  Some freezing drizzle and freezing fog will be
possible in the eastern Panhandles early Wednesday morning through
about noon on Wednesday as low level moisture increases along with
some lift.

The airmass will try to modify some on Thursday, but the northeast
may very well stay in the colder air.

On Friday, south and southwest winds will return ahead of an arctic
cold front set to arrive in the afternoon across the north.  This
arctic air will then spread across the rest of the area by early
evening on Friday.  The arctic air will then be with us through this
weekend into early next week.  Temperatures will be generally in the
20s and 30s for highs and in the single digits and teens for lows.
Some light snow will also be possible through the weekend off an
on.

&&

.FIRE WEATHER...
Elevated fire weather conditions will be possible across the
southwest Texas Panhandle on Friday.  The fly in the ointment will
be the timing of the arctic cold front.  If the front moves in
faster, then the winds will be lighter and temperatures could be
falling in the afternoon.  But, if the front does not move as fast,
then winds could be up close to 20 mph and RH's could drop into the
15 to 20 percent range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                33  70  34  45  29 /   0   0   0   5   0
Beaver OK                  17  32  20  27  20 /  10  10  10  10   5
Boise City OK              18  54  18  33  22 /  10  10   0   5   0
Borger TX                  23  59  28  37  28 /   0   0   0  10   5
Boys Ranch TX              27  62  29  48  29 /   0   0   0   5   0
Canyon TX                  31  71  36  51  30 /   0   0   0   5   0
Clarendon TX               34  65  33  43  29 /   0   0   5   5   0
Dalhart TX                 22  60  19  45  23 /   0   0   0   5   0
Guymon OK                  16  48  18  29  21 /  10  10   0  10   5
Hereford TX                29  70  38  54  31 /   0   0   0   0   0
Lipscomb TX                22  44  28  31  25 /   5   5  10  10   5
Pampa TX                   26  59  31  41  26 /   0   0   5  10   5
Shamrock TX                30  57  31  37  26 /   0   0  10   5   5
Wellington TX              32  67  33  40  29 /   0   0   5   5   0

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

24/15
Hazardous weather outlook, Feb 25, 3:59 PM CST, 33 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
359 PM CST Mon Feb 25 2019

OKZ001>003-TXZ001>020-317-261000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
359 PM CST Mon Feb 25 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Light icing will be possible across the eastern Panhandles Tuesday
night into Wednesday morning due to freezing drizzle.

Elevated fire weather conditions will be possible across the
southwest Texas Panhandle on Friday. Breezy winds will combine
with low relative humidity values.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated fire weather conditions on Friday.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Carson

When
February 25, 4:32 PM CST to 7:45 PM CST
Where
Carson forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808184.